Format

Send to

Choose Destination
Int J Psychiatry Med. 1986-1987;16(2):163-8.

Delusions induced by procaine penicillin: case report and review of the syndrome.

Abstract

A patient manifesting an acute psychosis after receiving an injection of procaine penicillin is reported. The psychosis began immediately after drug administration and gradually abated over a forty-eight-hour period. The clinical presentation was dominated by paranoid delusions and a Capgras-like syndrome. Sixty-six previously reported cases were identified and reviewed. Patients manifested combinations of fear, auditory hallucinations, somatic hallucinations, visual hallucinations, and paranoid or religious delusions. The syndrome may occur with inadvertent intravenous injection of procaine and most likely reflects the action of procaine on limbic system structures.

PMID:
3744684
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center